The Euler scheme for stochastic differential equations with discontinuous drift coefficient: a numerical study of the convergence rate


Göttlich, Simone ; Lux, Kerstin ; Neuenkirch, Andreas


[img]
Preview
PDF
The_Euler_scheme_for stochastic_differential_equations..pdf - Published

Download (2MB)

DOI: https://doi.org/10.1186/s13662-019-2361-4
URL: https://madoc.bib.uni-mannheim.de/47176
Additional URL: https://arxiv.org/abs/1705.04562
URN: urn:nbn:de:bsz:180-madoc-471764
Document Type: Article
Year of publication: 2019
The title of a journal, publication series: Advances in Difference Equations : ADE
Volume: 2019
Issue number: Article 429
Page range: 1-21
Place of publication: Cham
Publishing house: Springer International Publishing
ISSN: 1687-1839 , 1687-1847
Publication language: English
Institution: School of Business Informatics and Mathematics > Wissenschaftliches Rechnen (Göttlich 2011-)
Pre-existing license: Creative Commons Attribution 4.0 International (CC BY 4.0)
Subject: 510 Mathematics
Keywords (English): Discontinuous drift ; Numerical schemes ; Convergence rates ; Experimental study
Abstract: The Euler scheme is one of the standard schemes to obtain numerical approximations of solutions of stochastic differential equations (SDEs). Its convergence properties are well known in the case of globally Lipschitz continuous coefficients. However, in many situations, relevant systems do not show a smooth behavior, which results in SDE models with discontinuous drift coefficient. In this work, we analyze the long time properties of the Euler scheme applied to SDEs with a piecewise constant drift and a constant diffusion coefficient and carry out intensive numerical tests for its convergence properties. We emphasize numerical convergence rates and analyze how they depend on the properties of the drift coefficient and the initial value. We also give theoretical interpretations of some of the arising phenomena. For application purposes, we study a rank-based stock market model describing the evolution of the capital distribution within the market and provide theoretical as well as numerical results on the long time ranking behavior.

Dieser Eintrag ist Teil der Universitätsbibliographie.

Das Dokument wird vom Publikationsserver der Universitätsbibliothek Mannheim bereitgestellt.




+ Citation Example and Export

Göttlich, Simone ORCID: 0000-0002-8512-4525 ; Lux, Kerstin ; Neuenkirch, Andreas (2019) The Euler scheme for stochastic differential equations with discontinuous drift coefficient: a numerical study of the convergence rate. Open Access Advances in Difference Equations : ADE Cham 2019 Article 429 1-21 [Article]
[img]
Preview


+ Search Authors in

+ Download Statistics

Downloads per month over past year

View more statistics



You have found an error? Please let us know about your desired correction here: E-Mail


Actions (login required)

Show item Show item